MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Catalog Number SEP8
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using an indigo system separator 8 (sep8) and an indigo system aspiration catheter 8 (cat8).During the procedure, the physician was using the sep8 and the cat8 in the patient and reported that no resistance was experienced.While aspirating under fluoroscopy, the physician observed that a piece of the wire distal to the bulb of the sep8 had fractured in the right pulmonary artery.The physician then used a snare device to attempt to remove the piece of the sep8 wire, without success.The physician then decided to leave the piece of the wire inside the patient.The procedure was completed using a new sep8 and the same cat8.It was reported that the patient was transferred to the intensive care unit (icu).A patient status update was requested.It was reported that as of on (b)(6) 2025, there was no further adverse effect or clinical impact to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22061239
Report Number3005168196-2025-00173
Device Sequence Number8469368
Product Code QEW
UDI-Device Identifier00815948022980
UDI-Public00815948022980
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2025
Device Catalogue NumberSEP8
Device Lot NumberH00001046
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown